MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010480-H
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located left anterior descending coronary artery that was 80% stenosed.During advancement, without resistance, of the 014 hi-torque pilot 50 guide wire, it appeared to be peeling so it was removed rapidly, without resistance.It was confirmed that there were no peelings left in the patient.There were no reported adverse patient effects and no clinically significant delay in the procedure.Another pilot 50 was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned and inspected, and the reported peeling was unable to be confirmed.There was scraping sporadically throughout the entire length of the teflon coating, from the distal end to the proximal end.There was no peeling material noted on the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation was unable to determine a conclusive cause for the reported peeling.Based on the returned analysis, it is possible that during advancement through the torque device and/or other accessory devices, the guide wire was advanced at an angle causing the noted guide wire scrape/scratches and the appearance of peeling; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11739677
Report Number2024168-2021-03608
Device Sequence Number3104755
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public08717648073854
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number9072671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight90